Alert archive / Utah / Wind Advisories in 2020

Wind Advisory 25, NWS Salt Lake City, UT

December 1, 2020

NWS Salt Lake City, UT issued this wind advisory at Dec 1, 2020, 2:51 PM MST. It took effect at Dec 2, 2020, 8:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2020, 2:51 PM MST (21:51 UTC)
In effect from
Dec 2, 2020, 8:00 AM MST
Expired
Dec 2, 2020, 9:29 PM MST
In force
13 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

575 
WWUS75 KSLC 012151
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
251 PM MST Tue Dec 1 2020

UTZ002-020600-
/O.NEW.KSLC.WI.Y.0025.201202T1500Z-201203T1200Z/
Northern Wasatch Front-
Including the cities of Brigham City, Ogden, and Bountiful
251 PM MST Tue Dec 1 2020

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 5 AM MST
THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 55 mph
  expected. The strongest winds are expected in eastern Weber and
  Davis Counties especially the Centerville to Farmington to
  Bountiful area.

* WHERE...Northern Wasatch Front.

* WHEN...From 8 AM Wednesday to 5 AM MST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as holiday decorations and trampolines. Crosswinds are possible
  on I-15, US-89 and the Legacy Parkway in Weber, Davis and
  northern Salt Lake Counties. 

* ADDITIONAL DETAILS...Winds will gradually increase Wednesday
  morning and then decrease late Wednesday evening...but remain
  gusty near canyons into early Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
918 
WWUS75 KSLC 020909
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
209 AM MST Wed Dec 2 2020

UTZ002-022300-
/O.CON.KSLC.WI.Y.0025.201202T1500Z-201203T1200Z/
Northern Wasatch Front-
Including the cities of Brigham City, Ogden, and Bountiful
209 AM MST Wed Dec 2 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM
MST THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 55 mph
  expected. The strongest winds are expected in eastern Weber and
  Davis Counties especially the Centerville to Farmington to
  Bountiful area.

* WHERE...Northern Wasatch Front.

* WHEN...From 8 AM this morning to 5 AM MST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects such
  as holiday decorations and trampolines. Crosswinds are expected
  on I-15, US-89 and the Legacy Parkway in Weber, Davis and 
  northern Salt Lake Counties. 

* ADDITIONAL DETAILS...Winds will gradually increase Wednesday
  morning and then decrease late Wednesday evening...but remain
  gusty near canyons into early Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
721 
WWUS75 KSLC 022121
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
221 PM MST Wed Dec 2 2020

UTZ002-030600-
/O.CON.KSLC.WI.Y.0025.000000T0000Z-201203T1200Z/
Northern Wasatch Front-
Including the cities of Brigham City, Ogden, and Bountiful
221 PM MST Wed Dec 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph 
  expected. The strongest winds are expected in eastern Weber and 
  Davis Counties especially the Centerville to Farmington to 
  Bountiful area.

* WHERE...Northern Wasatch Front.

* WHEN...Until 5 AM MST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects such 
  as holiday decorations and trampolines. Crosswinds are 
  expected on I-15, US-89 and the Legacy Parkway in Weber, Davis 
  and northern Salt Lake Counties.

* ADDITIONAL DETAILS...Winds will increase through this evening
  and then decrease overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
949 
WWUS75 KSLC 030429
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
929 PM MST Wed Dec 2 2020

UTZ002-030530-
/O.CAN.KSLC.WI.Y.0025.000000T0000Z-201203T1200Z/
Northern Wasatch Front-
Including the cities of Brigham City, Ogden, and Bountiful
929 PM MST Wed Dec 2 2020

...WIND ADVISORY IS CANCELLED...

Widespread strong easterly canyon winds are no longer expected
along the Northern Wasatch Front tonight.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Dec 1, 10:05 AM MST, 4 hours 46 minutes earlier.

Area forecast discussion, Dec 1, 10:05 AM MST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1005 AM MST Tue Dec 1 2020

.SYNOPSIS...High pressure will build into the area today. A
reinforcing cold front will cross the state midweek. High pressure
will settle in again across the region for the remainder of the
week.

&&

.DISCUSSION...A cold but meteorologically quiet morning is in
store across the region. Morning satellite analysis shows a
digging trough across the central Rockies. A second relatively
strong shortwave will dig south from the Canadian border this
afternoon. The first shortwave will gradually develop a lee low
across the High Plains. As this low develops and shifts eastward
across eastern New Mexico and the Texas Panhandle...the second
shortwave will dig southwestward across Utah Wednesday. This will
create a fairly anomalous upper level pattern across Utah.

It is interesting meteorologically but the main impacts most of
the state will see will be a reinforcing cold front and cooler
temperatures Wednesday into Thursday. Those along the northern
Wasatch Front and Washington County (both near canyons) may see a
different story however. Current high-res guidance would support
at least gusts to 35kts near favored canyons such as Weber and
Farmington. Will wait for the remainder of the 12Z guidance and
evaluate whether to issue a wind advisory for these areas with the
afternoon package.

Made minor updates to temps/PoP grids to match current trends. No
additional updates are anticipated.

&&

.AVIATION...VFR conditions are expected to continue at the SLC
terminal under clear skis. Northwest winds 5-10 knots will weaken
and turn southeast between 05-08Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.

&&

Kruse/Burghardt

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Dec 1, 5:33 AM MST, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
533 AM MST Tue Dec 1 2020

UTZ001>016-019>021-517-518-WYZ021-021300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
533 AM MST Tue Dec 1 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Gusty northeasterly canyon winds are expected in Washington
County today, and again Wednesday afternoon through Wednesday
night.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gusty northeasterly canyon winds are expected in Washington
County today, and again Wednesday afternoon through Wednesday
night.

Gusty easterly canyon winds can be expected along the Wasatch
Front late Wednesday afternoon through Wednesday night. There may
be a brief period where these winds will become more widespread
and locally strong, with gusts in excess of 45 mph affecting the
I-15 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Wind Advisories in Utah, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.